A Case of Docetaxel Induced Myositis and Review of the LiteratureReport as inadecuate




A Case of Docetaxel Induced Myositis and Review of the Literature - Download this document for free, or read online. Document in PDF available to download.

Case Reports in Rheumatology - Volume 2015 2015, Article ID 795242, 8 pages -

Case Report

Department of Medicine, St. Luke’s-Roosevelt Hospital Center, and Department of Medicine, Icahn School of Medicine at Mount Sinai, New York, NY 10025, USA

Division of Rheumatology, Department of Medicine, St. Luke’s-Roosevelt Hospital Center, and Department of Medicine, Icahn School of Medicine at Mount Sinai, New York, NY 10025, USA

Received 23 March 2015; Revised 12 June 2015; Accepted 22 June 2015

Academic Editor: Toshiaki Takahashi

Copyright © 2015 Alexandra Perel-Winkler et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

In phase I and II trials taxane chemotherapeutic agents reported side effects, including myelosuppression, peripheral edema, and fluid retention. With further use of these agents, studies in the late 1980s and early 1990s began to report peripheral neuropathy and proximal muscle weakness as common complaints, the later with unexplained pathophysiology. We report a 65-year-old Hispanic woman with estrogen receptor ER and progesterone receptor PR positive invasive ductal breast carcinoma who presented with right thigh pain and swelling eight days after her third infusion of docetaxel a taxane chemotherapeutic and cyclophosphamide. Laboratory findings were notable for elevation in creatine phosphokinase CPK, aldolase, and erythrocyte sedimentation rate ESR; a magnetic resonance imaging MRI of her lower extremities showed evidence of bilateral muscle edema involving the anterior compartment muscles of the thighs. A workup to rule out other causes of myositis was negative. Docetaxel was not reintroduced and the patient improved with corticosteroids. Since 2005 this is, to our knowledge, the fifth reported case of docetaxel related inflammatory myositis. Taxanes have been noted to cause disabling but transient arthralgias and myalgias; it is important to consider the possibility of inflammatory myopathy as a possible complication in patients undergoing treatment with these agents.





Author: Alexandra Perel-Winkler, Regina Belokovskaya, Isabelle Amigues, Melissa Larusso, and Nazia Hussain

Source: https://www.hindawi.com/



DOWNLOAD PDF




Related documents